Alert archive / Florida / Lake Wind Advisories in 2016
Lake Wind Advisory 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this lake wind advisory at Jan 16, 2016, 2:30 PM EST for 14 counties in Florida. It took effect at Jan 17, 2016, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2016, 2:30 PM EST (19:30 UTC)
- In effect from
- Jan 17, 2016, 4:00 AM EST
- Expired
- Jan 17, 2016, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 31 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 16, 9:19 AM EST, 5 hours 11 minutes earlier.
Area forecast discussion, Jan 16, 9:19 AM EST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
919 AM EST SAT JAN 16 2016
...STRONG TO SEVERE STORMS REMAIN POSSIBLE EARLY SUNDAY MORNING...
...GALE FORCE WINDS POSSIBLE OVER THE COASTAL WATERS LATE TONIGHT
INTO SUNDAY...
...MINOR COASTAL FLOOD THREAT SUNDAY...
.MORNING UPDATE...HIGH PRESSURE WILL REMAIN OVER SOUTHERN FLORIDA
TODAY PROVIDING PLEASANT WEATHER...SOUTHERLY WINDS AND WARM
TEMPERATURES THROUGH THE DAY. THE NEXT WEATHER SYSTEM REMAINS OVER
THE SOUTHEAST COAST OF TEXAS BUT WILL QUICKLY TRACK EASTWARD OVER
THE NEXT 18-24 HOURS. MODELS ARE STILL IN GOOD AGREEMENT TRACKING
THIS STORM THROUGH THE NORTHERN GULF OF MEXICO THROUGH THE DAY INTO
TONIGHT WITH THE LOW CROSSING THE FLORIDA PENINSULA NEAR THE NATURE
COAST EARLY SUNDAY MORNING. SPC HAS PLACED MOST OF CENTRAL AND
SOUTHWEST FLORIDA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. AS
THESE STORMS PASS OVER THE REGION...DAMAGING STRAIGHT LINE WINDS AND
AN ISOLATED TORNADO ARE POSSIBLE DURING THE MORNING HOURS ON SUNDAY.
VERY SIMILIAR TO THE LAST SYSTEM THAT MOVED THROUGH ON FRIDAY...THIS
SYSTEM WILL EXIT THE AREA QUICKLY BY LATE SUNDAY MORNING/EARLY
AFTERNOON. IN THE WAKE OF THIS LOW...SUNNY SKIES AND COOLER
CONDITIONS CAN BE EXPECTED INTO NEXT WEEK. FORECAST IS ON TRACK FOR
THE DAY...BUT WILL BE LOOKING AT POSSIBLY ADDING A LAKE WIND
ADVISORY...HIGH SURF ADVISORY AND COASTAL FLOOD ADVISORY LATER THIS
AFTERNOON THAT WILL COVER THE OVERNIGHT AND EARLY MORNING HOURS
DURING THE PASSAGE OF THIS SYSTEM.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED FOR MOST OF THE DAY.
CONDITIONS CHANGE LATER TONIGHT INTO THE EARLY MORNING HOURS ON
SUNDAY AS THE NEXT LOW PRESSURE SYSTEM APPROACHES THE REGION.
MVFR/LOCAL IFR CONDITIONS CAN BE EXPECTED IN THE CONVECTION AFTER
17/09Z. STRONG GUSTY WINDS CAN ALSO BE EXPECTED THAT MAY WARRANT
LOCAL AIRPORT WIND WARNINGS EARLY SUNDAY MORNING.
&&
.MARINE... WINDS AND SEAS WILL CONTINUE TO SUBSIDE TODAY...BUT LIKE
THE LAST WEATHER SYSTEM THAT WENT THROUGH THE AREA...WINDS AND SEAS
WILL CLIMB QUICKLY TONIGHT INTO EARLY SUNDAY WITH SUSTAINED WINDS
INCREASING TO AROUND 25 KNOTS WITH FREQUENT GUSTS TO GALE FORCE.
THEREFORE...A GALE WARNING HAS BEEN ISSUED FROM 17/06Z-17/18Z. WINDS
WILL DIMINISH AS QUICKLY AS THEY ROSE SUNDAY AFTERNOON...BUT SEAS
WILL TAKE LONGER TO ABATE. FOR THIS REASON WILL NEED TO LEAVE A
SMALL CRAFT ADVISORY IN EFFECT INTO SUNDAY NIGHT. THEN FOR THE FIRST
HALF OF THE UPCOMING WORK WEEK WINDS SHOULD REMAIN AROUND 15 KNOTS
OR LESS AND SEAS WILL SUBSIDE TO 4 FEET OR LESS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 76 64 68 47 / 0 90 40 10
FMY 79 67 74 50 / 0 80 60 10
GIF 79 63 70 46 / 0 90 50 10
SRQ 75 66 69 49 / 0 90 40 10
BKV 78 61 66 39 / 0 90 40 10
SPG 75 63 68 50 / 0 90 40 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR COASTAL
MANATEE-COASTAL SARASOTA.
HIGH RIP CURRENT RISK THROUGH SUNDAY EVENING FOR COASTAL
CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
MANATEE-COASTAL SARASOTA-PINELLAS.
GULF WATERS...SMALL CRAFT ADVISORY FROM 1 PM SUNDAY TO 4 AM EST MONDAY
FOR WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20
TO 60 NM-WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL
OUT 20 TO 60 NM.
GALE WARNING FROM 1 AM TO 1 PM EST SUNDAY FOR COASTAL
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL
OUT 20 NM-COASTAL WATERS FROM TARPON SPRINGS TO
SUWANNEE RIVER FL OUT 20 NM-WATERS FROM BONITA BEACH
TO ENGLEWOOD FL OUT 20 TO 60 NM-WATERS FROM ENGLEWOOD
TO TARPON SPRINGS FL OUT 20 TO 60 NM-WATERS FROM
TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 1 AM TO 1 PM EST SUNDAY FOR
CHARLOTTE HARBOR AND PINE ISLAND SOUND-TAMPA BAY
WATERS.
SMALL CRAFT ADVISORY FROM 1 PM TO 7 PM EST SUNDAY FOR
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT
20 NM-COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS
FL OUT 20 NM-COASTAL WATERS FROM TARPON SPRINGS TO
SUWANNEE RIVER FL OUT 20 NM-WATERS FROM TARPON
SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.
&&
UPDATE/AVIATION/MARINE...74/WYNN
DECISION SUPPORT...57/MCMICHAELHazardous weather outlook, Jan 16, 5:00 AM EST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 500 AM EST SAT JAN 16 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-171000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 500 AM EST SAT JAN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...DENSE FOG IMPACT... AREAS OF PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO A QUARTER MILE OR LESS IN SOME LOCATIONS THROUGH SUNRISE THIS MORNING. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU. ...RIP CURRENT IMPACT... BREAKING WAVES OF 2 TO 4 FEET WILL PRODUCE A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE SURF MUCH ABOVE YOUR KNEES. ...THUNDERSTORM IMPACT... A STRONG STORM SYSTEM WILL IMPACT THE AREA LATE TONIGHT INTO SUNDAY. STRONG TO SEVERE STORMS WILL BE LIKELY WITH THIS SYSTEM...CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...DAMAGING GUSTY WINDS...FREQUENT DEADLY LIGHTNING STRIKES...AND PERHAPS ISOLATED TORNADOES. ...MARINE IMPACTS... A PERIOD OF STRONG WINDS IS EXPECTED WITH ANOTHER STORM SYSTEM THAT WILL MOVE OVER THE EASTERN GULF TONIGHT THROUGH SUNDAY. ADVISORY LEVEL WINDS WILL BE LIKELY ALONG WITH THE POSSIBILITY OF GALE FORCE WINDS...ESPECIALLY OVER THE OFFSHORE WATERS. BOATERS SHOULD MAKE PLANS TO BE OFF THE WATER DURING THIS TIMEFRAME WHERE DANGEROUS WINDS AND WAVES WILL BE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...RIP CURRENT IMPACT... ELEVATED SURF CONDITIONS WILL PERSIST MAINTAINING A THREAT OF HIGH SURF AND RIP CURRENTS SUNDAY AND INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT MAY BE REQUESTED TONIGHT AND SUNDAY MORNING. DAVIS
In the hours before
Local storm report, Jan 16, 11:30 AM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1130 AM EST SAT JAN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 5 W LEHIGH ACRES 26.60N 81.72W
01/15/2016 LEE FL NWS STORM SURVEY
NWS AND LEE COUNTY EMERGENCY MANAGEMENT STORM SURVEY CREW
FOUND AROUND 6 HOUSES IN LEHIGH ACRES WITH STRAIGHT LINE
WIND DAMAGE FROM FRIDAYS THUNDERSTORMS. DAMAGE INCLUDED
MINOR ROOF DAMAGE...FACIA AND PEICES OF LANAI ENCLOSURES
RIPPED FROM HOUSES...AND SNAPPED TREES. BASED OFF OF THE
DEGREE OF DAMAGE...WIND SPEEDS WERE ESTIMATED AT UP TO 80
MPH. ALL OF THE DEBRIS WAS BLOWN IN A UNIFORM
DIRECTION...INDICATING STRAIGHT LINE WINDS WERE LIKELY TO
BLAME.
&&
FLEMINGLocal storm report, Jan 16, 12:26 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1226 PM EST SAT JAN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG 2 ENE LEHIGH ACRES 26.62N 81.60W
01/15/2016 LEE FL NWS STORM SURVEY
NWS AND LEE COUNTY EMERGENCY MANAGEMENT STORM SURVEY
CREWS FOUND STRAIGHT LINE WIND DAMAGE FROM FRIDAYS
THUNDERSTORMS IN LEHIGH ACRES ON SHELDON AVENUE JUST
SOUTH OF E 6TH STREET. A COUPLE OF LARGE TREES WERE
UPROOTED...ONE HOUSE HAD A FEW SHINGLES BLOWN OFF...AND A
METAL SHED WAS BLOWN OVER. ALL OF THE DEBRIS WAS BLOWN IN
A UNIFORM DIRECTION...INDICATING THAT STRAIGHT LINE WINDS
WERE LIKELY TO BLAME.
&&
FLEMINGThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 8:47 PM EST | Small Craft Advisory | TBW | 7 hr | |
| Jan 16, 4:50 AM EST | Gale Warning | TBW | 32 hr | |
| Jan 16, 4:50 AM EST | Small Craft Advisory | TBW | 47 hr | |
| Jan 16, 2:30 PM EST | Wind Advisory | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 26 hr |
| Jan 16, 3:09 PM EST | Coastal Flood Advisory | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 31 hr |
| Jan 16, 3:09 PM EST | High Surf Warning | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 31 hr |
Nearby
Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.